Taken off bactrim but low CD4 - worried
Jun 19, 2010
Hi, Two months ago my doctor took me off Bactrim as it was lowering my WBC and platelets, causing my CD4 to halve. My CD4 is now at 105, was 50 before. So, the doctor demonstrated that Bactrim was supressinmg my immune system. I'm afraid of catching PCP without Bactrim but the doctor says that my HAART will protect me. Is he right or should i really be taking some prophylaxis regardless of what it might do to my CD4? Many thanks.
Response from Dr. Young
Hello and thanks for your post.
Occasionally, Bactrim (Septra, Cotrimoxazole) can cause suppression of blood cell counts, resulting in anemia, low WBCs (leukopenia) or low platelets (thrombocytopenia).
One way to verify if this your case is to see if your CD4 percentages have remained relatively constant with declining absolute CD4 counts. One would expect as well, that your total WBC count to be lower now than in the past.
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Red Spots After Licking Vagina Worried I Have HIV
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
- Can You Have Smooth Vaginal Bumps But Not An Std?
- If Both Partners Are Std Free Can You Still Get An Std?
- List Of All Known Std's
- Can You Get Hiv From Sucking A Woman's Breasts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.